Was just prescribed depakote today to take at bedtime. I also take lithium, saphris, and occasional kolonopin 1 mg. can I just take in the morning instead ??
29 Apr 2012
About Depakote and weird dreams, anything is possible. I was just prescribed 2000 mg of Depakote at bedtime. The reason to take at bedtime is to help you sleep and it really helped me. But I have been on and off Depakote so many times over 43 years, I can't remember, all of the side effects ... weird dreams are fun anyway. My concern is that you are taking lithium also. Since both lithium and Depakote are mood stabilizers, why be on both.
I have had bipolar since I was 14 and I'm 56 now. I ha be been on every medication ay one time or another. It's no fun, but with bipolar, all the docs can try to do is keep us flat and not on a manic depressed roller coaster. I hope you are able to find the correct meds to make your life worth living. Bipolar is an exhausting and devastating disease. It's hard to find friends that understand when you go wacky weirdo on them
So, the least of your worries are weird dreams. Just sit back and rice the ride. I am lucky, I've had about 12 hospitalizations and I'm still ok.
The best thing for you is to be calm and follow your psychiatrists advice.
Have a happy, calm life.
29 Apr 2012
I think since you are on other meds, you should take it as prescribed. If the doctor told you to take it at bedtime, then there is a good reason for this. You may want to give your doctor a call & ask them about switching it to morning before you just do it... Mary
29 Apr 2012
Absolutely yes! I have had some really awful dreams since put on Depakote. I have been prescribed 500mg at bedtime and in the morning. Im not sure about helping me to sleep because I also take another rx for my insomnia and the morning dose of Depakote doesn't make me sleepy. But, I do have some messed up and very upsetting dreams occasionally. This in itself makes me feel like I have gotten very little sleep when I wake up from the dreams. Im certainly not saying I'm glad your also having this effect, but I'm relieved to know it's not just me alone seeing this side effect. I hope it goes away after a while, for you as well. Best of luck.
1 May 2012
Yes, I had bad and weird dreams. I also gained 60 pounds on it. I went off it cold turkey with my doctor's okay and had a nervous breakdown. I stopped taking it cuz didn't want to gain 100 pounds! Thirty pounds came off right away. I haven't been able to take off the remaining 30 pounds. Also, I gained 20 pounds on Saphris in three weeks! I was taking it for sleep. I told my psychiatrist I refused to take it any longer. Saphris stimulates your appetite. Now I'm taking Vistaril 50 mg, Amitriptyline 50 mg, Remeron 15 mg, Melatonin three 3 mg. tablets for sleep. What a "cocktail." I'm Bipolar and if I don't get enough sleep, I go manic. So, it's really important that I get my rest.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi, Im new and scared, was just recently diagnosed bipolar 2, I was started on depakote er 250mg one
... a day for a week, then 2 a day for a week, then 3 a day after that. I do.t know if this will help, the drug warnings kinda scare me, but they ...
7 answers • 4 Nov 2011
I now have a new Dr. She has me on Geodon and Lithium, and other meds. She just started me on Saphris Friday, 5mg at night, and to take the Geodon ...
1 answer • 1 Feb 2012
lithium 300mg 3 xday, depakote 1000mg and last but not least zyprexa 30mg. My brother has been prescribed the lithium on top of the all other meds I ...
6 answers • 19 Sep 2012
Im 55years old diagnoised with bipolar 21/2 years ago lithium was mentioned and I paniced. Was so s?
Went on Depakote and low dose prozak and it did take care of the mania, the God awful shopping sprees and the uncontrolable hoarding but I was ...
4 answers • 13 Dec 2012